×

zbMATH — the first resource for mathematics

On nonlinear stability of polytropic galaxies. (English) Zbl 0927.70019
Summary: We consider a certain class of stationary solutions of the Vlasov-Poisson system with a Newtonian potential. These solutions represent some spherically-symmetric, rotating galaxies obeying the generalized Emden-Fowler law. A nonlinear stability under spherically symmetric perturbations is proved. The proof is based on an adaptation of the energy-Casimir method, which implies a uniform estimate on the mass distribution of the perturbed solutions.

MSC:
70K20 Stability for nonlinear problems in mechanics
85A05 Galactic and stellar dynamics
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Antonov, A.V., Remarks on the problems of stability in stellar dynamics, Soviet astr, AJ., Vol. 4, 859-867, (1961)
[2] Antonov, A.V., Solution of the problem of stability of a stellar system with the Emden density law and spherical velocity distribution, J. leningrad univ. ser. mekh. astro., Vol. 7, 135-146, (1962)
[3] Batt, J., Global symmetric solutions of the initial value problem of stellar dynamics, J. diff eq., Vol. 25, 342-364, (1977) · Zbl 0366.35020
[4] Batt, J.; Faltenbacher, W.; Horst, E., Stationary spherically symmetric models in stellar dynamics, Arch. for mech. and anal., Vol. 93, 159-183, (1986) · Zbl 0605.70008
[5] Batt, J.; Pfaffelmoser, K., On the radius continuity of the models of polytropic gas spheres which corresponds to the positive solutions of the generalized Emden-Fowler equation, Math. meth. in the appl. sci., Vol. 10, 499-516, (1988) · Zbl 0676.34017
[6] Batt, J.; Rein, G., A rigorous stability result for the Vlasov-Poisson system in three dimensions, Anal. di mat. pura ed applicata, Vol. CLXIV, 133-154, (1993) · Zbl 0791.49030
[7] Binney, J.; Tremaine, S., Galactic dynamics, (1987), Princeton University Press Princeton · Zbl 1130.85301
[8] Fridman, A.M.; Polyachenko, V.L., ()
[9] Holm, D.D.; Marsden, J.E.; Ratiu, T.; Weinstein, A., Nonlinear stability of fluid and plasma equilibria, Physics reports, Vol. 123, Nos. 1 and 2, 1-116, (1985) · Zbl 0717.76051
[10] Marchioro, C.; Pulvirenti, M., A note on the nonlinear stability of a spatially symmetric Vlasov-Poisson flow, Math. meth. in the appl. sci., Vol. 8, 284-288, (1986) · Zbl 0609.35008
[11] \scG. Rein, Nonlinear stability for the Vlasov Poisson system; the energy-Casimir method, preprint. · Zbl 0814.76094
[12] Schaeffer, J., Global existence of smooth solutions to the Vlasov-Poisson system in three dimensions, Commun. part. diff. eqns., Vol. 16, 1313-1335, (1991) · Zbl 0746.35050
[13] Van den Broek, W.J.; Verhulst, F., A generalized Lane-Emden-Fowler equation, Math. meth. in the appl. sci., Vol. 4, 259-271, (1982) · Zbl 0493.35046
[14] Wan, Y.H., Nonlinear stability of stationary spherically symmetric models in stellar dynamics, Arch. rational. mech. anal., Vol. 112, 83-95, (1990) · Zbl 0727.70015
[15] Wong, J.S., On the generalized Emden-Fowler equation, S.I.A.M. review, Vol. 17, 339-360, (1975) · Zbl 0295.34026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.